Alert archive / West Virginia / Wind Advisories in 2022
Wind Advisory 3, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Feb 18, 2022, 6:57 PM EST for Tucker County, West Virginia. It took effect at Feb 19, 2022, 9:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2022, 6:57 PM EST (23:57 UTC)
- In effect from
- Feb 19, 2022, 9:00 AM EST
- Expired
- Feb 19, 2022, 6:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Pittsburgh, PA
County Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 12.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 113 kt
- 0-1 km storm-relative helicity
- -215 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
575 WWUS71 KPBZ 182357 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 657 PM EST Fri Feb 18 2022 WVZ514-190800- /O.NEW.KPBZ.WI.Y.0003.220219T1400Z-220219T2300Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 657 PM EST Fri Feb 18 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM EST SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Eastern Tucker County. * WHEN...From 9 AM to 6 PM EST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
063 WWUS71 KPBZ 190748 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 248 AM EST Sat Feb 19 2022 WVZ514-192300- /O.CON.KPBZ.WI.Y.0003.220219T1400Z-220219T2300Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 248 AM EST Sat Feb 19 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Eastern Tucker County. * WHEN...From 9 AM this morning to 6 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Brown
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Feb 18, 6:39 PM EST, 18 minutes earlier.
Area forecast discussion, Feb 18, 6:39 PM EST, 18 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 639 PM EST Fri Feb 18 2022 .SYNOPSIS... Cold temperatures and light snow for Saturday. Warmer and drier weather returns on Sunday. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Minor changes for the evening update. PoPs were removed as drier air has diminished the scattered snow showers and flurries. This drier air has also rapidly decreased cloud cover. Cleared skies faster this evening than previous forecast. Overnight temperatures were tweaked with the latest hires model guidance. Previous discussion... Subsidence will prevail resulting in clearing sky for part of the night, temperature will drop into the low 20s, close to the climatological norm. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... On Saturday, a trough traversing the Great Lakes with vorticity advection, and what looks to be a decaying cold front providing ascent, will result in a chance for light snow. As the system begin frontolysis, the best chance for snow showers will be near the I 80 corridor and the ridges, where ascent will then benefit from upslope. With the frontal passage, gusty winds and light snow accumulation (a quick half inch/inch) mainly near I 80 and a couple of inches possible in the ridges are to be expected. High pressure will build across the area by late Saturday. Warm advection will commence overnight and through the day Sunday as sfc high pressure shifts east. Sunday should be a beautiful day with plenty of sunshine. Dry weather and another pleasant day is expect on Monday as southwest flow prevails. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Model consensus depicts two subsequent low pressure systems moving across the Upper Ohio Valley mid-week next week that should result in precipitation chance. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... After remaining MVFR stratocu clears this evening, VFR is expected most of the night as high pressure briefly builds in. Deterioration to IFR in snow showers is expected toward sunrise as a cold front approaches and crosses the region. Snow should taper off after FROPA, though MVFR stratocu should continue for part of the afternoon as and upper trough crosses the region, and convective temperatures are reached. Increasing W wind is expected late tonight and Saturday with a tightening pressure gradient in the vicinity of the front, with gusts from 25-30kt. .Outlook... Restriction potential returns with low pressure Tuesday and Wednesday. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Feb 18, 4:28 AM EST, 14 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 428 AM EST Fri Feb 18 2022 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>514-190930- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 428 AM EST Fri Feb 18 2022 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 7:30 PM EST | Areal Flood Warning | PBZ | Hancock | 6 hr |
| Feb 18, 1:00 AM EST | Areal Flood Advisory | PBZ | Hancock | 13 hr |
Nearby
Wind Advisories in West Virginia, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.